MAUDE Adverse Event Report: ARTHROCARE CORP. SMARTSTITCH PP CONNECTOR; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE

ARTHROCARE CORP. SMARTSTITCH PP CONNECTOR; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Model Number OM-8010
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/30/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The returned device, intended for use in treatment, was returned for evaluation.There was a relationship found between the device and the reported incident.Visual inspection shows a broken/detached grasper at distal end.During the functional evaluation both needles could be extracted by using a smart stich device because the pp-connector is a single use device.The pp-connector is broken.The complaint was verified and the root cause was determined to be a mechanical component failure.Corrective action has been taken to cover this issue.There were no indications that would suggest that the device did not meet product specifications upon release into distribution.
 
Event or Problem Description
It was reported that the upper part of the mouth is broken off.Breakage occurred external to patient.Procedure was completed with a s and n back up device no delay or patient injury reported.

Brand Name
SMARTSTITCH PP CONNECTOR
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
MDR Report Key9965572
Report Number3006524618-2020-00191
Device Sequence Number19018116
Product Code GAT
UDI-Device Identifier00817470006971
UDI-Public00817470006971
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K123268
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2020
Device Model NumberOM-8010
Device Catalogue NumberEDOM-8010
Device Lot Number1192015
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/26/2018
Initial Report FDA Received Date04/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1